Alert archive / Louisiana / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS New Orleans, LA
NWS New Orleans, LA issued this dense fog advisory at Oct 25, 2012, 4:05 AM CDT for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 4:05 AM CDT (09:05 UTC)
- Expired
- Oct 25, 2012, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS74 KLIX 250905 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 AM CDT THU OCT 25 2012 ...DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM CDT...... .AREAS OF FOG WILL BE DENSE AT TIMES DURING THE MORNING COMMUTE MAINLY FROM THE MISSISSIPPI COAST WESTWARD THROUGH THE ATCHAFALAYA BASIN AND NORTHWARD INTO SOUTHERN MISSISSIPPI. LAZ034>037-039-040-046>050-056>059-065-071-072-MSZ068>071-077- 080>082-251400- /O.NEW.KLIX.FG.Y.0021.121025T0905Z-121025T1400Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-UPPER TERREBONNE-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE...AMITE... KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...WOODVILLE... GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 405 AM CDT THU OCT 25 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ 24/RR
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this dense fog advisory went out at Oct 25, 3:45 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 25, 3:45 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT THU OCT 25 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED ALONG THE EAST COAST THIS MORNING...WITH
HURRICANE SANDY CROSSING THE EAST END OF CUBA. COLD FRONT EXTENDS
FROM LAKE SUPERIOR...TO NEAR KANSAS CITY...TO EL PASO. EARLY
MORNING ISSUE AGAIN IS FOG WITH A FEW AREAS REPORTING 1/4 TO 1/2
MILE VISIBILITIES. WILL BE ISSUING A DENSE FOG ADVISORY WITH THE
PACKAGE FOR ABOUT 70 PERCENT OF THE AREA. EARLY MORNING
TEMPERATURES GENERALLY IN THE 60S...WITH THE EXCEPTIONS BEING
PASCAGOULA WHERE COLD AIR DRAINAGE IS OCCURRING...AND STATIONS IN
CLOSE PROXIMITY TO MARINE INFLUENCES.
&&
.SHORT TERM...
WILL RUN FOG ADVISORY UNTIL 9 AM. WE HAVE ABOUT 36 MORE HOURS OF
UNSEASONABLY MILD WEATHER BEFORE COLD FRONT REACHES THE AREA.
STILL NOT SEEING MANY INDICATIONS OF RAIN WITH THE FRONT AND WILL
HOLD ONTO THE LOW POPS FOR LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT...MAINLY OVER WESTERN SECTIONS. SATURDAY WILL SEE A
SIGNIFICANT AMOUNT OF CLOUD COVER...BUT NO RAIN...AND MUCH COOLER
TEMPERATURES. SKIES CLEAR BY SATURDAY NIGHT AND REMAIN THAT WAY
SUNDAY.
TEMPERATURES WILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL TODAY...AND
IN MOST AREAS TOMORROW. SATURDAY AND SUNDAY WILL SEE READINGS 15
TO 20 DEGREES COOLER THAN TODAY...GENERALLY IN THE 60S. BY SUNDAY
MORNING...TEMPERATURES WILL BE THE COLDEST SO FAR THIS SEASON WITH
NORTHERN SECTIONS POSSIBLY DIPPING INTO THE UPPER 30S. 35
&&
.LONG TERM...
STILL VERY DIVERGENT MEDIUM RANGE SOLUTIONS WITH RESPECT TO
INTERACTIONS BETWEEN SANDY AND EAST COAST TROF. THIS HAS
IMPLICATIONS FOR THE EAST COAST OF THE COUNTRY...BUT NOT AS MUCH
HERE ALONG THE GULF COAST. BOTH ECMWF AND GFS SOLUTIONS SHOW DEEP
UPPER TROF OVER/NEAR THE EAST COAST EARLY NEXT WEEK. NORTHWEST
FLOW WILL CONTINUE TO PUMP COOL AND DRY AIR INTO OUR AREA MONDAY
AND TUESDAY BEFORE THE AIRMASS STARTS TO MODERATE TO NORMAL
LEVELS. WILL CONTINUE DRY FORECAST. 35
&&
.AVIATION...
SHALLOW DENSE FOG SETTLING INTO SOME TERMINAL LOCATIONS MAINLY AS
RADIATIONAL TYPE THAT SHOULD REMAIN SHALLOW AND BURN OFF BY 14Z.
THEREAFTER...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 06Z BEFORE
FOG REFORMS FRIDAY MORNING. 24/RR
&&
.MARINE...
EASTERLY FLOW TO BE MAINTAINED ANOTHER DAY BEFORE BACKING TO
NORTHERLY FLOW ONSETS IN RESPONSE TO DEVELOPING GRADIENT BETWEEN
ADVANCING COLD FRONT AND DISTANT HURRICANE SANDY CURRENTLY OVER
EASTERN CUBA AND HEADING UP THE EASTERN SEABOARD OFFSHORE WATERS.
SMALL CRAFT ADVISORY CRITERIA LIKELY TO ONSET SATURDAY MORNING WITH
STRONG NORTH WINDS. POSITIVE ANOMALY TIDE LEVELS IN THE 0.5-1.0 FT
RANGE EXPECTED TO BECOME NEGATIVE ANOMALY 0.5-1.0 FT THIS WEEKEND.
24/RR
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT...OIL SHEEN SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 62 79 46 / 0 10 20 20
BTR 86 63 83 49 / 0 10 20 20
ASD 83 61 85 53 / 0 10 10 10
MSY 84 65 85 56 / 0 10 10 10
GPT 81 62 85 53 / 0 10 10 10
PQL 82 58 85 55 / 0 10 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER LAFOURCHE...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...DENSE FOG ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Oct 24, 6:13 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 613 PM CDT WED OCT 24 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 613 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OUTER COASTAL WATERS THIS EVENING...WHERE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE. PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH AND WEST OF LAKE PONTCHARTRAIN WILL EXPERIENCE PATCHY DENSE FOG AFTER MIDNIGHT TONIGHT. VISIBILITIES WILL DROP TO ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH AND WEST OF LAKE PONTCHARTRAIN WILL EXPERIENCE PATCHY DENSE FOG EARLY THURSDAY. VISIBILITIES WILL DROP TO ONE QUARTER MILE AT TIMES. GUSTY NORTH WINDS BEHIND A COLD FRONT ARE LIKELY TO NECESSITATE THE ISSUANCE OF SMALL CRAFT ADVISORIES OVER MUCH OF THE MARINE AREA LATE FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Dense Fog Advisories in Louisiana, 2012Dense Fog Advisories in Mississippi, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.